Alert archive / Missouri / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 86, NWS St. Louis, MO

June 8, 20225 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 8, 2022, 3:47 AM CDT for 5 counties in Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2022, 3:47 AM CDT (08:47 UTC)
Expired
Jun 8, 2022, 4:30 AM CDT
In force
43 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Monroe County, MO, Ralls County, MO

The radar

The St Louis radar (KLSX), 124 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 1:58 AM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.8 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2022-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2022-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2016 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

341 
WUUS53 KLSX 080847
SVRLSX
MOC007-019-027-137-173-080930-
/O.NEW.KLSX.SV.W.0086.220608T0847Z-220608T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
347 AM CDT Wed Jun 8 2022

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Ralls County in northeastern Missouri...
  Northeastern Boone County in central Missouri...
  Audrain County in central Missouri...
  Northwestern Callaway County in central Missouri...
  Monroe County in northeastern Missouri...

* Until 430 AM CDT.

* At 347 AM CDT, severe thunderstorms were located along a line
  extending from Clark to near Murry, moving northeast at 60 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Madison around 400 AM CDT.

Other locations in the path of these severe thunderstorms include
Mexico, Paris, Laddonia, Farber, Vandalia and Monroe City.

This includes Interstate 70 in Missouri between exits 133 and 137.
 
This also includes Union Covered Bridge Historic Site and Mark Twain
Lake Recreational Area.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3925 9231 3942 9231 3966 9190 3966 9172
      3969 9171 3969 9160 3946 9145 3945 9146
      3919 9142 3914 9155 3915 9163 3911 9163
      3891 9220 3925 9240
TIME...MOT...LOC 0847Z 239DEG 51KT 3930 9236 3901 9219 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kimble
3 follow-up statements
462 
WWUS53 KLSX 080902
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
402 AM CDT Wed Jun 8 2022

MOC019-080911-
/O.CAN.KLSX.SV.W.0086.000000T0000Z-220608T0930Z/
Boone MO-
402 AM CDT Wed Jun 8 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOONE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central and east central Missouri.

LAT...LON 3946 9223 3966 9190 3966 9172 3969 9171
      3969 9160 3946 9145 3944 9146 3919 9142
      3914 9154 3915 9163 3911 9163 3900 9206
      3919 9211 3924 9210 3924 9212
TIME...MOT...LOC 0901Z 244DEG 51KT 3938 9211 3909 9198 

$$

MOC007-027-137-173-080930-
/O.CON.KLSX.SV.W.0086.000000T0000Z-220608T0930Z/
Ralls MO-Audrain MO-Callaway MO-Monroe MO-
402 AM CDT Wed Jun 8 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR RALLS...AUDRAIN...NORTH CENTRAL CALLAWAY AND MONROE COUNTIES...

At 401 AM CDT, severe thunderstorms were located along a line
extending from 8 miles southeast of Madison to 6 miles northwest of
Auxvasse, moving northeast at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Mexico, Paris, Santa Fe, Perry, Laddonia, Farber, Vandalia and 
  Center.

This also includes Union Covered Bridge Historic Site and Mark Twain
Lake Recreational Area.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3946 9223 3966 9190 3966 9172 3969 9171
      3969 9160 3946 9145 3944 9146 3919 9142
      3914 9154 3915 9163 3911 9163 3900 9206
      3919 9211 3924 9210 3924 9212
TIME...MOT...LOC 0901Z 244DEG 51KT 3938 9211 3909 9198 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kimble
808 
WWUS53 KLSX 080917
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
417 AM CDT Wed Jun 8 2022

MOC027-080927-
/O.CAN.KLSX.SV.W.0086.000000T0000Z-220608T0930Z/
Callaway MO-
417 AM CDT Wed Jun 8 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CALLAWAY COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central and east central Missouri.

LAT...LON 3966 9190 3966 9172 3969 9171 3969 9160
      3946 9145 3945 9146 3919 9142 3914 9153
      3915 9163 3911 9163 3906 9182 3906 9190
      3913 9197 3956 9207
TIME...MOT...LOC 0917Z 242DEG 38KT 3948 9194 3919 9181 

$$

MOC007-137-173-080930-
/O.CON.KLSX.SV.W.0086.000000T0000Z-220608T0930Z/
Ralls MO-Audrain MO-Monroe MO-
417 AM CDT Wed Jun 8 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR RALLS...AUDRAIN AND EASTERN MONROE COUNTIES...

At 417 AM CDT, severe thunderstorms were located along a line
extending from near Paris to near Mexico, moving northeast at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Mexico, Vandalia, Monroe City, Paris, Santa Fe, Perry, Laddonia,
Center, Farber, Rush Hill, Benton City, Vandiver, Stoutsville, The
Landing, Florida, Indian Creek and Thompson.

This also includes Mark Twain Lake Recreational Area.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3966 9190 3966 9172 3969 9171 3969 9160
      3946 9145 3945 9146 3919 9142 3914 9153
      3915 9163 3911 9163 3906 9182 3906 9190
      3913 9197 3956 9207
TIME...MOT...LOC 0917Z 242DEG 38KT 3948 9194 3919 9181 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kimble
380 
WWUS53 KLSX 080925
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
425 AM CDT Wed Jun 8 2022

MOC007-137-173-080935-
/O.EXP.KLSX.SV.W.0086.000000T0000Z-220608T0930Z/
Ralls MO-Audrain MO-Monroe MO-
425 AM CDT Wed Jun 8 2022

...THE SEVERE THUNDERSTORM WARNING FOR RALLS...AUDRAIN AND EASTERN
MONROE COUNTIES WILL EXPIRE AT 430 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central and east central Missouri.

LAT...LON 3966 9190 3966 9172 3969 9171 3969 9160
      3946 9145 3945 9146 3919 9142 3914 9153
      3915 9163 3911 9163 3906 9182 3906 9190
      3913 9197 3956 9207
TIME...MOT...LOC 0925Z 249DEG 45KT 3925 9173 

$$

Kimble

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:02 AM CDT, 45 minutes earlier.

Area forecast discussion, Jun 8, 3:02 AM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
302 AM CDT Wed Jun 8 2022

.SHORT TERM...  (Through Late This Afternoon)
Issued at 302 AM CDT Wed Jun 8 2022

The primary concern this morning is obviously the MCS which is
currently moving into central Missouri, and convective trends
following it through the day.  The warm advection wing ahead of the
MCS will likely continue to produce a few isolated severe storms
with large hail likely being the primary threat.  Have already seen
the northern portion of the MCS weaken, and I expect this trend to
continue as it moves east.  The greater instability for the MCS to
feed on lies along and south of the Missouri river.  Forward
propagating Corfidi vectors continue to indicate an east-southeast
movement for the MCS as well, so I expect the severe portion of the
MCS to follow the instability and the Corfidi vectors, mainly
affecting our western and southwestern counties with potentially
damaging winds. Radar is indicating a well developed MCV now on the
northern end of the MCS...and I expect this will continue to force
convection, and stratiform rain behind it across a wide swath of the
area.  While damaging winds are less of a threat farther north, I do
expect gusty winds as the MCV passes...likely in excess of 30 mph.

The MCS should sweep through the forecast area this morning, which
will push the effective front through central, northeast, and likely
east central Missouri as well as west central Illinois.  I think
this will effectively end the threat for precipitation for those
areas today.  Deterministic guidance does show instability
recovering ahead of the synoptic cold front this
afternoon...generally along and southeast of I-44 in Missouri and
south of I-70 in Illinois.  CAMs as well as GFS/RAP/NAM show little
or no redevelopment this afternoon in our area in spite of the
recovered instability...likely due to weak low level convergence
ahead of the front.  Regardless, I cannot ignore the instability, so
will keep low chance PoPs going this afternoon until FROPA.

Carney

.LONG TERM...  (Tonight through Tuesday)
Issued at 302 AM CDT Wed Jun 8 2022

All deterministic guidance puts the synoptic cold front south of
our forecast area down in the Bootheel by 00Z.  Most of the models
(except for the RAP and a few CAMs) have all of the precip south of
our area in the vicinity of the front after 00Z, and this makes good
sense given the drier air behind the front, and that all of the mid
and upper level forcing associated with the short wave will be well
east and southeast in the Tennessee and Ohio Valleys.  Will
therefore disregard the few solutions that have lingering showers in
southeast Missouri and southern Illinois this evening and keep the
dry forecast for tonight.

High pressure builds into the Mid Mississippi Valley late tonight
into Thursday, giving us a mild and dry day.  However, the low level
ridge will move east quickly, and the last short wave in this week's
series will dip into the Plains late Thursday night bringing return
flow back to the Mid Mississippi Valley.  Pretty much every piece of
guidance is now generating two distinct areas of heavier
precipitation with a relative minimum between them late Thursday
night through Friday as the short wave digs into the Mississippi and
Tennessee Valleys.  The stronger of the two (generally speaking)
develops over Kansas. Fed by the core of the low level jet late
Thursday night into Friday, the MCS moves east-southeast along the
low level baroclinic zone left over from today's frontal passage.
The second, more northerly area of precip develops over
Nebraska...or possibly splits off the northern end of the Kansas
MCS...and attaches itself to the mid level short wave.  It takes a
more easterly course across Iowa and northern Missouri.  Between the
short wave energy and the convection, models develop a low level
meso low which continues to produce weak to moderate low level
moisture convergence across northern and central Illinois during the
day Friday.

This is all well and good, but the two areas of precip in
the models split the difference between our forecast area and we end
up in a relative minimum of QPF on Friday.  The NBM has just come in
with 60-80 PoPs for Friday, which isn't surprising as with any
ensemble, it tends to smear PoPs over a wide area.  However, the two
areas of precip to our south and north may "suck all the air out of
the room" for lack of a better description, leaving a good chunk of
our forecast area dry, or with only minimal precip on Friday.  I
guess I'm not brave enough to go against likely and categorical PoPs
just yet, but will keep this in mind for tonight's shift and pass
along my concerns to the day shift.

Briefly for the weekend and early next week...northwest flow aloft
sharpens up in the wake of Friday's wave. This brings another high
pressure system from the northern Plains into the Mississippi
Valley.  Saturday continues to look mild and dry under the influence
of this ridge, but Sunday is beginning to look much warmer than
previously forecast as the trough to our east is now more
progressive than in previous model runs.  This results in the upper
level ridge to our west building farther east into our region.
Rising heights and therefore warmer temperatures will then build in
for Sunday into early next week with highs in the mid and upper 80s
for Sunday, then climbing into the 90s for Monday and Tuesday.

Carney

&&

.AVIATION...  (For the 06z TAFs through 06z Wednesday Night)
Issued at 1044 PM CDT Tue Jun 7 2022

Impacts from a storm complex are expected at all local terminals
early Wednesday morning. Convection has formed across the Central
Plains this evening and will track eastward overnight across the
region. As this complex moves over local terminals, flight
conditions will quickly deteriorate, with MVFR ceilings and
visibility expected. Heavier rain cores will be capable of
producing brief periods of IFR visibilities, though uncertainty
remains in these cores placement relative to local terminals. As
the complex moves east of the terminals, MVFR ceilings will
persist for a few hours, and while confidence is increasing that
these conditions will be relatively short lived, there still is
uncertainty in how quickly ceilings will improve to VFR flight
conditions during the late morning hours. Additionally, fog is
possible over portions of southeastern Missouri and southwestern
Illinois later in the morning, but confidence is high that this
will stay south of the local terminals. In the wake of the
complex, a cold front will drop southward through the area during
the late morning through the afternoon, causing winds to pick up
and shift to out of the northwest.

Elmore

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     82  60  81  65 /  60  10   0  40
Quincy          77  56  78  62 /  50   0   5  60
Columbia        79  57  80  62 /  40   0   0  60
Jefferson City  80  58  81  63 /  50   0   0  60
Salem           81  58  81  62 /  50  10   0  30
Farmington      80  58  80  60 /  40  10   0  50

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 7, 7:54 PM CDT, 7 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
754 PM CDT Tue Jun 7 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-090100-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
754 PM CDT Tue Jun 7 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

There is a chance for thunderstorms across the entire area tonight.
A few thunderstorms may be capable of producing large hail and
damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a chance for thunderstorms Wednesday, Thursday night
through Friday, and late Sunday night into Monday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any hail or wind damage to the
Saint Louis National Weather Service.

Elmore

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 2:39 AM CDTSevere Thunderstorm WarningLSXAudrain, Boone34 min
Jun 8, 3:22 AM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Moniteau38 min
Jun 8, 3:58 AM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Gasconade, Montgomery, Osage33 min
Jun 8, 5:01 AM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Washington44 min
Jun 8, 1:59 PM CDTRiver Flood WarningLSXMonroe3 hr
Jun 8, 3:06 PM CDTRiver Flood WarningLSXOsage2 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.